Alert archive / South Dakota / Flash Flood Warnings in 2010
Flash Flood Warning 42, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood warning at Jul 21, 2010, 11:25 PM CDT for 5 counties in South Dakota; Plymouth County, Sioux County, Iowa; Dixon County, Nebraska. It was in force for 7 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2010, 11:25 PM CDT (04:25 UTC)
- Expired
- Jul 22, 2010, 6:35 AM CDT
- In force
- 7 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- None
Counties Plymouth County, IA, Sioux County, IA, Dixon County, NE, Clay County, SD, Lincoln County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 83 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 12:25 AM CDT | FLASH FLOOD | Vermillion, SD | WATER ACROSS THE ROAD AT CHERRY STREET. NUMEROUS STALLED CARS. |
| Jul 22, 1:00 AM CDT | FLASH FLOOD | Sioux Center, IA | STREET FLOODING IN SIOUX CENTER. CREEKS AROUND THE AREA HIGHEST THEY HAVE BEEN IN YEARS. RAINFALL TOTAL 3.02 INCHES THROUGH 5AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 60 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1195 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
655
WGUS53 KFSD 220425
FFWFSD
IAC149-167-NEC051-SDC027-083-125-127-135-221330-
/O.NEW.KFSD.FF.W.0042.100722T0425Z-100722T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1125 PM CDT WED JUL 21 2010
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLAY COUNTY IN SOUTHEAST SOUTH DAKOTA
NORTHERN DIXON COUNTY IN NORTHEAST NEBRASKA
PLYMOUTH COUNTY IN NORTHWEST IOWA
SIOUX COUNTY IN NORTHWEST IOWA
SOUTHEASTERN TURNER COUNTY IN SOUTHEAST SOUTH DAKOTA
SOUTHERN LINCOLN COUNTY IN SOUTHEAST SOUTH DAKOTA
UNION COUNTY IN SOUTHEAST SOUTH DAKOTA
YANKTON COUNTY IN SOUTHEAST SOUTH DAKOTA
* UNTIL 830 AM CDT THURSDAY
* AT 1119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL AMOUNTS OVER PARTS OF SOUTH DAKOTA HAVE
NEAR INTERSTATE 90 HAVE RANGED FROM 2 TO 4 INCHES OF RAIN AND
SIMILAR THUNDERSTORM ACTIVITY IS EXPECTED FROM YANKTON TO
VERMILLION TO ROCK VALLEY AND SIOUX CENTER.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BERESFORD...HAWARDEN...LE MARS...ORANGE CITY...VERMILLION...
YANKTON...AKRON...ALCESTER...ALTON...BOYDEN...CENTERVILLE...
CRAIG...ELK POINT...FAIRVIEW...GRANVILLE...HINTON...HOSPERS...
HUDSON...HULL...IRENE...IRETON...KINGSLEY...LEWIS AND CLARK STATE
RECREATION AREA...MASKELL...MATLOCK...MAURICE...MAYFIELD...
MECKLING...MERRILL AND MISSION HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 4270 9703 4271 9702 4275 9702 4277 9713
4285 9724 4285 9759 4298 9764 4327 9692
4326 9589 4257 9587
$$
WEISSER2 follow-up statements
716
WGUS73 KFSD 220727
FFSFSD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
227 AM CDT THU JUL 22 2010
IAC149-167-NEC051-SDC027-083-125-127-135-221330-
/O.CON.KFSD.FF.W.0042.000000T0000Z-100722T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIOUX IA-PLYMOUTH IA-DIXON NE-LINCOLN SD-TURNER SD-YANKTON SD-
UNION SD-CLAY SD-
227 AM CDT THU JUL 22 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CLAY...UNION...
YANKTON...SOUTHEASTERN TURNER...SOUTHERN LINCOLN...NORTHERN DIXON...
PLYMOUTH AND SIOUX COUNTIES UNTIL 830 AM CDT...
AT 223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
FLASH FLOODING WAS OCCURRING FROM AROUND YANKTON TO NEAR VERMILLION
TO HAWARDEN AND AKRON AND SIOUX CENTER AND LE MARS. RADAR ESTIMATES
OF 2 TO 4 INCHES HAVE BEEN OBSERVED OVER THE LAST 2 TO 3 HOURS.
FLASH FLOODING WAS REPORTED IN VERMILLION AT 1225 AM CDT WITH WATER
OVER MANY ROADWAYS. WHILE THE HEAVIEST RAIN HAS ENDED...ADDITIONAL
RAINFALL OF A HALF AN INCH TO AN INCH WILL REMAIN POSSIBLE THROUGH
THE OVERNIGHT HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 4270 9703 4271 9702 4275 9702 4277 9713
4285 9724 4285 9759 4298 9764 4327 9692
4326 9589 4257 9587
$$
WEISSER046
WGUS73 KFSD 221135
FFSFSD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
635 AM CDT THU JUL 22 2010
IAC149-167-NEC051-SDC027-083-125-127-135-221149-
/O.CAN.KFSD.FF.W.0042.000000T0000Z-100722T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIOUX IA-PLYMOUTH IA-DIXON NE-LINCOLN SD-TURNER SD-YANKTON SD-
UNION SD-CLAY SD-
635 AM CDT THU JUL 22 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CLAY...UNION...
YANKTON...SOUTHEASTERN TURNER...SOUTHERN LINCOLN...NORTHERN DIXON...
PLYMOUTH AND SIOUX COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
ADDITIONAL RAINFALL THROUGH ABOUT 800 AM CDT SHOULD BE LESS THAN A
QUARTER OF AN INCH. PLEASE USE CAUTION WHILE TRAVELING HOWEVER AS
STANDING WATER COULD STILL BE A PROBLEM.
LAT...LON 4270 9703 4271 9702 4275 9702 4277 9713
4285 9724 4285 9759 4298 9764 4327 9692
4326 9589 4257 9587
$$
WEISSERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 4:35 PM CDT, 6 hours 50 minutes earlier.
Area forecast discussion, Jul 21, 4:35 PM CDT, 6 hours 50 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 435 PM CDT WED JUL 21 2010 .DISCUSSION... FIRST BANDS OF SHOWERS AND TSTMS CONTINUE TO PROGRESS NORTHEAST OVER THE FORECAST AREA. EXPECT THEY WILL CONTINUE TO WEAKEN AS THEY OUTRUN THERMAL SUPPORT...MOISTURE...AND INSTABILITY. NEXT MAIN BATCH SHOULD DEVELOP BY THE END OF THE AFTERNOON AND STORMS WILL HAVE MUCH MORE GOING FOR THEM AS THEY MOVE NORTHEAST INTO THE AREA EARLY THIS EVENING. STORMS LIKELY TO STEADILY BECOME MORE CONCENTRATED...THAT IS INCREASE IN AREAL COVERAGE THROUGH THE EVENING. HEAVY RAIN EXPECTED TO DEVELOP IN SOME OF THE STORMS AND THIS TOO SHOULD BECOME MORE CONCENTRATED WITH TIME...WITH THE GREATEST THREAT OF HEAVY RAIN OVER THE SOUTHEAST CORNER OF THE AREA IN NORTHWEST IOWA. WILL EXTEND MENTION OF HEAVY RAIN IN FORECAST TO THE NORTH AND WEST OF THIS PRIME AREA...BUT NORTHWEST IOWA IS WHERE THE GREATEST GENERAL RAINFALL SHOULD FALL...AS WELL AS WHERE THE GREATEST POTENTIAL FOR EXCESSIVE RAINFALL IS. A FLASH FLOOD WATCH IS A BORDERLINE CALL FOR NORTHWEST IOWA. FOR NOW IT APPEARS THAT THE POTENTIAL DOES NOT QUITE MATCH UP TO THE FLASH FLOOD GUIDANCE AND WILL HOLD OFF. ON RAINFALL AMOUNTS...A CONSENSUS OF VARIOUS MODEL SOLUTIONS...LEAVING OUT THE GFS...SEEMS THE WAY TO GO. WILL PROBABLY GO CLOSE TO GUIDANCE GRIDS ON QPF. MEANWHILE...STORMS WILL CONTINUE TO SPREAD OVER ALL OF THE FORECAST AREA...BEING MOST CONCENTRATED IN THE SOUTHEAST FOR THE SAME REASON THE GREATEST HEAVY RAIN THREAT IS THERE...MOISTURE AND PROXIMITY TO THE RIPER BOUNDARY TO THE SOUTH. WILL PEAK ACTIVITY AROUND AND JUST AFTER MIDNIGHT AND ALLOW FOR SOME TAILING OFF FROM THE WEST VERY LATE TONIGHT. LOW TEMPERATURES NOT A BIG PROBLEM IN THIS HUMID ENVIRONMENT AND GUIDANCE SEEMS OK. OF COURSE THE HOURLY COOLING WILL VARY WITH THE STORMS. / WILLIAMS VERY ACTIVE AND WET PATTERN CONTINUES...AT LEAST THRU FRI NIGHT... THEN A NICE BREAK THIS WEEKEND...BEFORE RIDGE RIDER TSTMS RETURN NEXT WEEK. AFTER MCS MOVES OFF THRU ERN CWA EARLY THU...SSWLY FLOW BRINGS IN WARM AND HUMID AIR FOR THE DAY AND CAPPING AND LACK OF CONVERGENCE WILL BRING A DRY PERIOD THRU MIDDAY. NAM APPEARS TO BE TOO FAR SOUTH WITH BOUNDARY...AND OTHER MODELS FURTHER NORTH AND BETTER. EXPECT CHCS OF TSTMS TO DVLP AGAIN BY LATE AFTN WRN TO NRN CWA ON EDGE OF CAP AND DVLP SEWD THRU CWA THU EVE ALG CDFNT. LAPSE RATES PRETTY DECENT...BUT CONVERGENCE AND DYNAMICS DO NOT LOOK THAT GREAT FOR A WIDESPREAD SVR EVENT. FNTL BOUNDARY SAGS SOUTH THRU AREA THU NGT SETTING UP A POTENTIALLY MUCH MORE WDSPRD HEAVY/SVR EVENT FRI AFTN AND EVE. MAJOR SHORT WAVE WILL INDUCE GOOD LWR LVL CONVERGENCE ALONG AND NORTH OF BOUNDARY TO LIKELY PRODUCE TSTMS DVLPG NWRN CWA FRI AFTN MOVG SEWD THRU ESP ERN HLF CWA FRI NIGHT. HIT THE POPS AND QPF PRETTY GOOD WITH THIS SYSTEM. THIS WAVE WILL BE FLWD BY NICE INTRUSION OF SOMEWHAT COOLER AND DRIER AIR FOR THE WEEKEND...WITH MODERATION STARTING MON WITH BLDG UPR RIDGE. THIS WILL BRING BACK THE TROPICAL AIR FROM THE SOUTH. RIDGE RIDERS GRADUALLY BRING INCRG CHCS OF TSTMS SWD INTO THE AREA THRU TUES NIGHT AND WED...AND THE STORMY WX PATTERN SHOULD RETURN UFN./ RSR && .AVIATION... GENERALLY VFR CONDITIONS LATE THIS AFTERNOON WILL LOWER LOCALLY BUT WITH INCREASING FREQUENCY AFT 00Z AS STORMS BECOME MORE NUMEROUS OVER AREA. LOCAL CIGS 1-3K FT AND VSBYS 3-5SM CAN BE EXPECTED IN STORMS WITH VERY LOCAL AND BRIEF VSBYS BLO 3SM. AFTER ABOUT 06Z...THE WIDESPREAD NATURE OF THE RAINFALL MAY DEVELOP SOME GENERAL CIGS 2-3K FEET EASTERN PART OF FORECAST AREA WHILE MORE SPOTTY LOWER CIGS AND VSBYS CONTINUE TO THE WEST. THIS THREAT OF MVFR CIGS WILL CONTINUE AFTER 12Z EVEN AS PRECIP TAILS OFF...THEN AFTER 15Z-16Z GENERAL VFR CONDS SHOULD RETURN. / WILLIAMS && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Jul 21, 6:33 PM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 633 PM CDT WED JUL 21 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-221200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 633 PM CDT WED JUL 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON HOURS THROUGH THE MISSOURI VALLEY. THIS AREA OF STORMS WILL MOVE NORTHEAST THROUGH THE EARLY EVENING. A FEW STORMS MAY BE CAPABLE OF QUARTER SIZE HAIL AND WIND GUSTS TO AROUND 60 MPH. LATER IN THE EVENING...ADDITIONAL THUNDERSTORMS WILL DEVELOP AND BECOME WIDESPREAD FROM SOUTHEASTERN SOUTH DAKOTA AND NORTHEAST NEBRASKA...THROUGH NORTHWEST IOWA. THE STORMS ARE LIKELY TO MERGE A LARGE SYSTEM TONIGHT...WITH STORMS REGENERATING AND KEEPING THE EFFECTIVE MOVEMENT SLOW. THE MOST LIKELY LOCATION FOR A PERSISTENT COMPLEX OF STORMS IS ACROSS NORTHWEST IOWA. AREAS OF HEAVY RAINFALL WILL BE POSSIBLE...ESPECIALLY SOUTH OF A LINE FROM YANKTON SOUTH DAKOTA TO THE IOWA GREAT LAKES...WHERE AN AVERAGE OF ONE TO TWO INCHES RAINFALL IS EXPECTED. A FEW STORMS FROM THE LOWER MISSOURI VALLEY TOWARD STORM LAKE WILL ALSO BE CAPABLE OF PRODUCING HAIL TO HALF DOLLAR SIZE AND WINDS TO 65 MPH. FLOODING... HEAVY RAINFALL MAY PRODUCE FLASH FLOODING FROM FAR SOUTHEAST SOUTH DAKOTA AND NORTHEAST NEBRASKA INTO NORTHWEST IOWA TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AFTER LINGERING STORMS EXIT SOUTHWEST MINNESOTA AND NORTHWEST IOWA ON THURSDAY MORNING...A QUIET PERIOD IS EXPECTED UNTIL THE RISK FOR REDEVELOPING THUNDERSTORMS LATER THURSDAY AFTERNOON AND THURSDAY NIGHT. IF THUNDERSTORMS CAN DEVELOP ACROSS SOUTHEAST SOUTH DAKOTA NEAR A FRONTAL ZONE...THERE WILL BE THE POTENTIAL FOR SEVERE STORMS WHICH PRODUCE LARGE HAIL AND DAMAGING WINDS. ALSO...SOME HEAT INDICES WILL REACH 100 TO 105 DEGREES FROM THE LOWER MISSOURI VALLEY TOWARD SPENCER AND STORM LAKE ON THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 6 PM CDT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jul 21, 9:46 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
946 PM CDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM HEAVY RAIN MITCHELL 43.73N 98.03W
07/21/2010 M3.69 INCH DAVISON SD CO-OP OBSERVER
RAIN FELL IN 1.5 HOURS EARLIER THIS EVENING. WIDESPREAD
STREET FLOODING MITCHELL.
&&
CJANSENLocal storm report, Jul 21, 10:03 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1003 PM CDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HEAVY RAIN VIRGIL 44.29N 98.43W
07/21/2010 M2.11 INCH BEADLE SD TRAINED SPOTTER
&&
BTLocal storm report, Jul 21, 10:51 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1051 PM CDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM FLASH FLOOD SIOUX FALLS 43.54N 96.73W
07/21/2010 MINNEHAHA SD NWS EMPLOYEE
STREET FLOODING IN SIOUX FALLS.
&&
CJANSENLocal storm report, Jul 21, 11:03 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1103 PM CDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 PM HEAVY RAIN WALL LAKE 43.53N 96.96W
07/21/2010 M3.30 INCH MINNEHAHA SD PUBLIC
&&
CJANSENLocal storm report, Jul 21, 11:05 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1105 PM CDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM HEAVY RAIN SIOUX FALLS 43.54N 96.73W
07/21/2010 M4.00 INCH MINNEHAHA SD NWS EMPLOYEE
WEST SIDE OF CITY.
&&
CJANSENLocal storm report, Jul 21, 11:07 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1107 PM CDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM FLASH FLOOD SIOUX FALLS 43.54N 96.73W
07/21/2010 MINNEHAHA SD BROADCAST MEDIA
STALLED CARS REPORTED IN SIOUX FALLS DUE TO FLOODED
ROADWAYS.
&&
BTThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:15 PM CDT | Severe Thunderstorm Warning | FSD | Jerauld | 45 min |
| Jul 21, 7:23 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule | 37 min |
| Jul 21, 7:47 PM CDT | Severe Thunderstorm Warning | FSD | Jerauld, Sanborn | 43 min |
| Jul 21, 7:52 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule, Charles Mix, Douglas | 38 min |
| Jul 21, 7:54 PM CDT | Flash Flood Warning | FSD | Davison, Hanson, Sanborn | 6 hr |
| Jul 21, 9:48 PM CDT | Flash Flood Warning | FSD | Lincoln, Minnehaha | 6 hr |
| Jul 21, 10:53 PM CDT | Flash Flood Warning | FSD | Lincoln, Minnehaha | 6 hr |
| Jul 22, 2:08 AM CDT | Flash Flood Warning | FSD | Union | 4 hr |
| Jul 22, 2:48 AM CDT | River Flood Warning | FSD | Turner | 56 hr |
| Jul 22, 10:20 AM CDT | River Flood Warning | FSD | Lincoln, Union | 6 days |
| Jul 22, 10:20 AM CDT | River Flood Warning | FSD | Union | 6 days |
| Jul 22, 10:20 AM CDT | River Flood Warning | FSD | Turner | 11 hr |
| Jul 22, 10:20 AM CDT | River Flood Warning | FSD | Turner | 5 days |
| Jul 22, 10:20 AM CDT | River Flood Warning | FSD | Clay | 23 days |
| Jul 22, 10:20 AM CDT | River Flood Warning | FSD | Clay | 11 hr |
| Jul 22, 2:59 PM CDT | Flash Flood Watch | FSD | Beadle, Bon Homme, Brookings, Clay, Davison, Hanson and 12 more | 35 hr |
| Jul 22, 5:08 PM CDT | River Flood Warning | FSD | Bon Homme, Charles Mix | 17 hr |
| Jul 22, 5:08 PM CDT | River Flood Warning | FSD | Bon Homme | 29 hr |
| Jul 22, 5:08 PM CDT | River Flood Warning | FSD | Bon Homme | 3 days |
| Jul 21, 11:57 PM CDT | Flash Flood Warning | FSD | Clay, Dickinson, Lyon, O'Brien, Osceola | 5 hr |
| Jul 22, 12:29 AM CDT | Severe Thunderstorm Warning | FSD | Cherokee, O'Brien, Plymouth, Sioux | 46 min |
| Jul 22, 1:03 AM CDT | Flash Flood Warning | FSD | Buena Vista, Cherokee, Clay, O'Brien | 6 hr |
| Jul 22, 1:39 AM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Cherokee, Clay, Ida | 51 min |
| Jul 22, 10:39 AM CDT | River Flood Warning | FSD | O'Brien | 26 hr |
| Jul 22, 10:39 AM CDT | River Flood Warning | FSD | Sioux | 3 days |
| Jul 22, 10:39 AM CDT | River Flood Warning | FSD | Clay, Dickinson | 10 days |
| Jul 22, 10:39 AM CDT | River Flood Warning | FSD | Clay | 10 days |
| Jul 22, 10:39 AM CDT | River Flood Warning | FSD | Buena Vista, Clay | 13 days |
| Jul 22, 10:39 AM CDT | River Flood Warning | FSD | Monona, Woodbury | 10 hr |
| Jul 22, 2:16 PM CDT | River Flood Warning | FSD | Cherokee | 7 hr |
Nearby
Flash Flood Warnings in South Dakota, 2010Flash Flood Warnings in Iowa, 2010Flash Flood Warnings in Nebraska, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.